Volume 17, issue 3 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The free splitting complex of a free group, I Hyperbolicity

Michael Handel and Lee Mosher

Geometry & Topology 17 (2013) 1581–1670
Abstract

We prove that the free splitting complex of a finite rank free group, also known as Hatcher’s sphere complex, is hyperbolic.

Keywords
free splitting complex, outer automorphism group of a free group
Mathematical Subject Classification 2010
Primary: 20F65
Secondary: 57M07
References
Publication
Received: 16 March 2012
Revised: 16 January 2013
Accepted: 5 March 2013
Published: 21 June 2013
Proposed: David Gabai
Seconded: Danny Calegari, Walter Neumann
Authors
Michael Handel
Mathematics & Computer Science Department
Herbert H Lehman College (CUNY)
Bronx, NY 10468-1589
USA
Lee Mosher
Department of Mathematics and Computer Science
Rutgers University, Newark
Newark, NJ 07102
USA